Next Article in Journal
On the Thermodynamics of Classical Micro-Canonical Systems
Next Article in Special Issue
Kullback–Leibler Divergence Measure for Multivariate Skew-Normal Distributions
Previous Article in Journal
EA/G-GA for Single Machine Scheduling Problems with Earliness/Tardiness Costs
Previous Article in Special Issue
Distances in Probability Space and the Statistical Complexity Setup
Article Menu

Export Article

Open AccessArticle
Entropy 2011, 13(6), 1170-1185; doi:10.3390/e13061170

Geometry of q-Exponential Family of Probability Distributions

1
Laboratory for Mathematical Neuroscience, RIKEN Brain Science Institute, Hirosawa 2-1, Wako-shi, Saitama 351-0198, Japan
2
Department of Electrical and Electronics Engineering, Graduate School of Engineering, University of Fukui, Bunkyo 3-9-1, Fukui-shi, Fukui 910-8507, Japan
*
Authors to whom correspondence should be addressed.
Received: 11 February 2011 / Revised: 1 June 2011 / Accepted: 2 June 2011 / Published: 14 June 2011
(This article belongs to the Special Issue Distance in Information and Statistical Physics Volume 2)
View Full-Text   |   Download PDF [157 KB, uploaded 24 February 2015]   |  

Abstract

The Gibbs distribution of statistical physics is an exponential family of probability distributions, which has a mathematical basis of duality in the form of the Legendre transformation. Recent studies of complex systems have found lots of distributions obeying the power law rather than the standard Gibbs type distributions. The Tsallis q-entropy is a typical example capturing such phenomena. We treat the q-Gibbs distribution or the q-exponential family by generalizing the exponential function to the q-family of power functions, which is useful for studying various complex or non-standard physical phenomena. We give a new mathematical structure to the q-exponential family different from those previously given. It has a dually flat geometrical structure derived from the Legendre transformation and the conformal geometry is useful for understanding it. The q-version of the maximum entropy theorem is naturally induced from the q-Pythagorean theorem. We also show that the maximizer of the q-escort distribution is a Bayesian MAP (Maximum A posteriori Probability) estimator. View Full-Text
Keywords: q-exponential family; q-entropy; information geometry; q-Pythagorean theorem; q-Max-Ent theorem; conformal transformation q-exponential family; q-entropy; information geometry; q-Pythagorean theorem; q-Max-Ent theorem; conformal transformation
Figures

This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Amari, S.-I.; Ohara, A. Geometry of q-Exponential Family of Probability Distributions. Entropy 2011, 13, 1170-1185.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top